MAUDE Adverse Event Report: ZIMMER BIOMET, INC. G7 OSSEOTI MULTIHOLE 48MM C; PROSTHESIS, HIPS

ZIMMER BIOMET, INC. G7 OSSEOTI MULTIHOLE 48MM C; PROSTHESIS, HIPS
Model Number N/A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 04/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: unknown liner unknown.Unknown head unknown.G2: foreign: australia.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the patient had a severe acetabular defect and the plan was to use an acetabular augment to support the shell.During positioning of the definitive tm augment, it was pulled out of the wound and dropped on the floor, deeming it unusable.No other augments from the inventory available were suitable for the defect.As such, the surgeon implanted the cup without an augment.Initial stability was suitable, and the patient was close.The following day, the patient dislocated.It was found that the cup had subsided and dislocated.The patient was brought back to theatre to remove the cup and replace it with a larger size.
 
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2024-01194.0001825034-2024-01195.This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Medical records/radiographs were provided and reviewed by a health care professional.A review of the available records identified findings of the reported issues: severe left hip arthrosis with osseous resorption of the acetabular fossa.Subsequent left hip arthroplasty as noted with dislocation.The reported event was confirmed via medical records.Dhr was reviewed and no discrepancies related to the reported event were found.Implanting the shell without the argument may have caused or contributed to the reported event.A tm augment was initially needed to support the cup, the cup was implanted without the support of the augment which most likely led to the subsequent dislocation.This is considered off-label use per ifu 01-50-1231 page 2 under possible adverse effects " dislocation and subluxation due to inadequate fixation, malalignment, malposition, excessive, unusual and/or awkward movement and/or activity, trauma, weight gain, or obesity and improper positioning.Muscle and fibrous tissue laxity can also contribute to these conditions".Additionally the g7 surgical technique 2336.4-glbl page 1 under contraindications "bone or musculature compromised by disease, infection, or prior implantation that cannot provide adequate support or fixation for the prosthesis".If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
G7 OSSEOTI MULTIHOLE 48MM C
Common Device Name
PROSTHESIS, HIPS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19282016
Report Number0001825034-2024-01193
Device Sequence Number20748185
Product Code LPH
UDI-Device Identifier00887868356001
UDI-Public(01)00887868356001(17)330815(10)65960774
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K140669
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number110010262
Device Lot Number65960774
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2024
Supplement Date Received by Manufacturer08/22/2024
Initial Report FDA Received Date05/09/2024
Supplement Report FDA Received Date08/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight59 KG